# SDR 95ZZZX4313

- Difficulty date: June 15, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N57BT
- Make and model: Piper PA-31P
- Aircraft serial: 31P7400175
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Downlock Hook
- Part number: 41983000
- Condition: Binding
- Location: Lt Mlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE FLT, LT MLG FAILED TO EXTEND PROPERLY.  GREEN 'DOWN & LOCKED' LIGHT FAILED TO ILLUM & RED 'TRANSITION' LIGHT REMAINED LIT.  AFTER DETERMINING GRN LIGHT NOT AT FAULT & UNSUCCESSFUL ATTEMPTS TO EXTEND GEAR (MANUAL EXTENSION, G-LOADING, FISH-TAILING), PILOT ELECTED TO LAND WITH GEAR DOWN, BUT WITH LT GEAR NOT LOCKED.  AT TOUCHDOWN, GRN LIGHT ILLUM & RED LIGHT WENT OUT.  INSP OF GEAR ASSY REVEALED DNLK HOOK STIFF & UNABLE TO SPRING INTO LOCKED POSITION.  REMOVAL & INSP OF ASSY REVEALED BUSHINGS VERY DRY.  SUBMITTER SUGGESTS CONDITION COULD RESULT FROM WASHING ACFT.  ALSO, DNLK HOOK HAD NOT BEEN LUBED SINCE ANNUAL, 11 MOS PRIOR.  REC PILOTS CHK HOOK EACH PRE-FLT FOR SPRING ACTION & FREE MOVEMENT.
